Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 249, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 8, 2012, 2:13 PM CDT for Benton County, Humphreys County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 2:13 PM CDT (19:13 UTC)
- Expired
- Jul 8, 2012, 2:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 2:30 PM CDT | TSTM WND DMG | 9 Sse Camden, TN | SEVERAL TREES WERE BLOWN DOWN BETWEEN CAMDEN AND INTERSTATE 40. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2027 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
556
WUUS54 KOHX 081913
SVROHX
TNC005-085-081945-
/O.NEW.KOHX.SV.W.0249.120708T1913Z-120708T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
213 PM CDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
WEST CENTRAL HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 245 PM CDT
* AT 207 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BIRDSONG
MARINA...MOVING NORTHWEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAMDEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3596 8822 3602 8822 3612 8808 3591 8790
3582 8803 3584 8804 3584 8812 3592 8823
3595 8822
TIME...MOT...LOC 1913Z 139DEG 7KT 3592 8805
$$
FORECASTER: ROSE2 follow-up statements
063
WWUS54 KOHX 081936
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
236 PM CDT SUN JUL 8 2012
TNC005-085-081945-
/O.CON.KOHX.SV.W.0249.000000T0000Z-120708T1945Z/
BENTON TN-HUMPHREYS TN-
236 PM CDT SUN JUL 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
HUMPHREYS AND SOUTHERN BENTON COUNTIES UNTIL 245 PM CDT...
AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF NEW JOHNSONVILLE...OR 8 MILES SOUTH OF CAMDEN...MOVING
NORTHWEST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
BENTON AND WEST CENTRAL HUMPHREYS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3596 8822 3602 8822 3612 8808 3591 8790
3582 8803 3584 8804 3584 8812 3592 8823
3595 8822
TIME...MOT...LOC 1936Z 139DEG 7KT 3595 8809
$$
ROSE326
WWUS54 KOHX 081943
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
243 PM CDT SUN JUL 8 2012
TNC005-085-081953-
/O.EXP.KOHX.SV.W.0249.000000T0000Z-120708T1945Z/
BENTON TN-HUMPHREYS TN-
243 PM CDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HUMPHREYS AND
SOUTHERN BENTON COUNTIES WILL EXPIRE AT 245 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3596 8822 3602 8822 3612 8808 3591 8790
3582 8803 3584 8804 3584 8812 3592 8823
3595 8822
TIME...MOT...LOC 1943Z 139DEG 7KT 3596 8810
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:29 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 8, 12:29 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1229 PM CDT SUN JUL 8 2012 .UPDATE...ADDED AVIATION SECTION FOR 18Z TAF'S. && .AVIATION...BNA/CKV/CSV...SCATTERED CONVECTION EXPECTED TO DEVELOP ACROSS MIDDLE TENNESSEE LATER THIS AFTERNOON AND LAST INTO THE EVENING BEFORE DISSIPATING. ONCE AGAIN, POP'S ARE MAINLY IN THE ISOLATED TO WIDELY SCATTERED RANGE, SO WILL HANDLE WITH VCTS/CB REMARKS FOR NOW. && .PREV DISCUSSION... /ISSUED 637 AM CDT SUN JUL 8 2012/ UPDATE... 12Z TAF DISCUSSION. AVIATION... VFR. CONVECTION THAT AFFECTED BNA/CKV OVERNIGHT HAS MOVED WELL WEST OF THE AIRPORTS THIS MORNING. ADDITIONAL TSRA EXPECTED TO DEVELOP BY 19-20Z AROUND AREA AIRPORTS THIS AFTERNOON PER LATEST HRRR RUNS...AND WILL MENTION VCTS AT ALL TERMINALS THROUGH 03Z WITH BEST CHANCES FOR IMPACTS AT BNA AND CKV. LIGHT SOUTHWEST WINDS ANTICIPATED THROUGH THE FORECAST PERIOD. PREV DISCUSSION... /ISSUED 357 AM CDT SUN JUL 8 2012/ SHORT TERM (THRU TUE).. MODELS SHOW H5 TROFING IN THE LWR-MID MS VLY TDAY BY VIRTUE OF AN EASTERLY WAVE. THIS FEATURE IS ALREADY KICKING OFF SCT TSTMS IN WEST TN AND NORTHWEST AL THIS MORNING. EXPECT THE WAVE TO MOVE WEST WITH MORE TSTMS IN WEST MID TN TDAY. AS FOR TEMPERATURES...IT WL BE ANOTHER VERY WARM DAY TDAY UNDER PARTLY CLOUDY SKIES (MAINLY). HIGHS ARE EXPECTED IN THE MID-UPR 90S...WITH SOME TRIPLE DIGIT HEAT INDICES. EXPECT HEAT INDICES IN THE 100-105 F RANGE...AND WL NOT ISSUE AN HEAT ADVISORY AT THIS TIME. TNGT...A COLD FRONT WL DROP SOUTH TO NEAR THE TN-KY STATE LINE. EXPECT SCATTERED TSTMS IN MIDTN WITH AN ORGANIZED LINE OF TSTMS FURTHER NORTH NEAR THE FRONT. MON-TUE...COLD FRONT DROPS SOUTH INTO MIDTN WITH SHOWERS AND TSTMS LKLY. THE RAIN AND CLOUDS WL KEEP TEMPS IN THE 70S AND 80S MOST OF THE DAY. THE FRONT WL MOVE SLOWLY SOUTH WITH SHOWERS AND TSTMS LKLY MON NGT. BULF OF THE QPF IS FORECAST TO SHIFT SOUTH OF THE AREA ON TUE...THO THERE WL BE LINGERING SHOWERS. HIGHS SHOULD REMAIN IN THE 80S TUE. LONG TERM (WED-SAT)... DRIER WEATHER WITH NEAR NORMAL TEMPS WED-FRI. KEPT A SMALL CHANCE OF SHOWERS AND TSTMS WITH UPPER TROF REMAINING OVR THE REGION. BEYOND THAT MODELS SHOW UPR TROF MAY BECOME A CLOSED LOW OVR THE REGION NEXT WEEKEND...WITH MORE MOISTURE AND A BETTER CHANCE OF PCPN. KEPT THE PROBABILITY IN THE CHC CATEGORY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Jul 8, 5:01 AM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT SUN JUL 8 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-091015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE SUNDAY INTO SUNDAY NIGHT. THE HIGHEST LIKELIHOOD FOR STRONG TO SEVERE STORMS WILL BE ALONG AND WEST OF THE I-65 CORRIDOR. GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE EACH DAY FROM MONDAY THROUGH SATURDAY. SOME STORMS MAY BE STRONG AND CONTAIN GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:21 PM CDT | Special Weather Statement | OHX | Cheatham | 24 min |
| Jul 7, 11:27 PM CDT | Special Weather Statement | OHX | Davidson | 63 min |
| Jul 7, 11:44 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 46 min |
| Jul 7, 11:53 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 20 min |
| Jul 8, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 41 min |
| Jul 8, 12:32 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 28 min |
| Jul 8, 12:51 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Stewart | 54 min |
| Jul 8, 1:27 AM CDT | Flash Flood Warning | OHX | Dickson, Humphreys | 116 min |
| Jul 8, 1:42 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 63 min |
| Jul 8, 1:47 AM CDT | Special Weather Statement | OHX | Houston | 58 min |
| Jul 8, 2:35 AM CDT | Special Weather Statement | OHX | Stewart | 25 min |
| Jul 8, 3:09 AM CDT | Special Weather Statement | OHX | Stewart | 66 min |
| Jul 8, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 28 min |
| Jul 8, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 30 min |
| Jul 8, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 30 min |
| Jul 8, 4:14 PM CDT | Special Weather Statement | OHX | Davidson | 31 min |
| Jul 8, 4:17 PM CDT | Special Weather Statement | OHX | Davidson | 28 min |
| Jul 8, 4:31 PM CDT | Special Weather Statement | OHX | Williamson | 29 min |
| Jul 8, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 41 min |
| Jul 8, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 38 min |
| Jul 8, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 35 min |
| Jul 8, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 45 min |
| Jul 8, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 23 min |
| Jul 8, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford, Wilson | 62 min |
| Jul 8, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 46 min |
| Jul 8, 6:02 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 32 min |
| Jul 8, 6:15 PM CDT | Areal Flood Advisory | OHX | Rutherford, Smith, Wilson | 66 min |
| Jul 8, 6:25 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 35 min |
| Jul 8, 6:43 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton | 36 min |
| Jul 8, 6:52 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.